Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 271, NWS Jackson, MS

April 22, 2008Hinds County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2008, 8:33 PM CDT for Hinds County, Warren County, Mississippi. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2008, 8:33 PM CDT (01:33 UTC)
Expired
Apr 22, 2008, 8:53 PM CDT
In force
20 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Hinds County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 75 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 8:35 PM CDTHAIL 0.25Redwood, MSPEA SIZE HAIL WAS REPORTED IN OPENWOOD PLANTATION SUBDIVISION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:33 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1372 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 230133
SVRJAN
MSC049-149-230215-
/O.NEW.KJAN.SV.W.0271.080423T0133Z-080423T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT TUE APR 22 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
  EASTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...

* UNTIL 915 PM CDT

* AT 833 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  REDWOOD...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHWEST OF OAK RIDGE BY 845 PM CDT...
  6 MILES NORTHEAST OF VICKSBURG BY 850 PM CDT...
  BOVINA BY 905 PM CDT...
  FLOWERS BY 910 PM CDT...
  6 MILES NORTH OF NEWMAN AND 7 MILES WEST OF EDWARDS BY 915 PM
  CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3214 9072 3221 9073 3219 9077 3241 9096
      3246 9090 3246 9086 3249 9087 3255 9080
      3235 9047
TIME...MOT...LOC 0133Z 318DEG 13KT 3243 9084

$$
BYB
1 follow-up statement
000 
WWUS54 KJAN 230153
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CDT TUE APR 22 2008

MSC049-149-230203-
/O.CAN.KJAN.SV.W.0271.000000T0000Z-080423T0215Z/
HINDS MS-WARREN MS-
853 PM CDT TUE APR 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN AND WEST
CENTRAL HINDS COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3214 9072 3221 9073 3219 9077 3241 9096
      3246 9090 3246 9086 3249 9087 3255 9080
      3235 9047
TIME...MOT...LOC 0153Z 318DEG 13KT 3238 9078

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:36 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 22, 6:36 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT TUE APR 22 2008

.DISCUSSION...DID A QUICK UPDATE TO EXTEND THE WATCH A LITTLE FARTHER
SOUTH AND EAST. ALSO REMOVED A FEW COUNTIES FROM THE NORTHERN TIER
WHERE THE SEVERE THREAT HAS MOVED SOUTH OF THE AREA. OVERALL...DO NOT
EXPECT THE REMAINING SEVERE THREAT TO LAST MUCH PAST SUNSET. SO
ACTIVITY SHOULD BEGIN TO DECREASE DURING THE NEXT COUPLE OF HOURS.
PREVIOUS DISCUSSION IS ATTACHED FOR THE REMAINDER OF THE FORECAST
PACKAGE...AND AN UPDATED AVIATION DISCUSSION IS BELOW.

&&

.PREVIOUS DISCUSSION...TONIGHT THROUGH WEDNESDAY NIGHT...

MCS CONTAINING SVR WEATHER IS STEADILY PROGRESSING SOUTHWARD ACROSS
ERN AR AND NRN MS AND WILL GRADUALLY PUSH THROUGH THE ARKLAMISS
DELTA REGION AS WE GO INTO THE EARLY EVNG HOURS. IN ADDITION...SVR
TSTMS ARE DEVELOPING AHEAD OF THE MCS. HAVE CONTINUED TO GO WELL
ABOVE MAV GUIDANCE POPS GIVEN EXPECTED ARRIVAL OF MCS AND
ANTICIPATION OF HIGH PRECIP COVERAGE. GIVEN DEGREE OF DRY AIR IN MID
LEVELS...EXPECT THAT COLD POOL GENERATION COUPLED WITH NWRLY DEEP
LAYER SHEAR VECTORS IN ABSENCE OF STRONG LOW-LEVEL JET WILL ALLOW
FOR CONTINUED SOUTHWARD PROPAGATION OF THE SYSTEM. HOWEVER...MODELS
SUGGEST THAT THE LOW-LEVEL THETAE RIDGE AND FLOW WILL INCREASE OVER
CNTRL LA LATER THIS AFTN/EARLY EVENING AND THAT COULD CAUSE THE
SYSTEM TO HANG UP AND POSSIBLY ANCHOR OVER WRN PORTIONS OF THE
FORECAST AREA POSSIBLY RESULTING IN LOCALLY EXCESSIVE RAINFALL. WILL
KEEP A CLOSE EYE ON THESE TRENDS.

OVER ERN MS...BELIEVE DRY AIR WILL CONTINUE TO BE TOO MUCH TO
OVERCOME AND HAVE INDICATED A SHARP DROP-OFF IN POPS THERE. WITH
LOSS OF DAYTIME HEATING...EXPECT MOST CONVECTION TO DIMINISH BELOW
SVR LIMITS AS TSTM COVERAGE DROPS OFF QUICKLY. THE EXCEPTION TO THIS
THINKING MAY OCCUR WHERE THE MCS IS ABLE TO ANCHOR AT NOSE OF THE
AFOREMENTIONED THETAE RIDGE.

FOR WEDNESDAY INTO WEDNESDAY EVENING...THE PATTERN GENERALLY REMAINS
THE SAME WITH BEST INSTABILITY AND MOISTURE WEST OF INTERSTATE 55 IN
NW FLOW ALOFT. MODELS DO NOT APPEAR TO DEPICT AS MUCH DISTURBED
WEATHER HOWEVER SO WILL KEEP POPS LOWER PER 12Z MAV GUIDANCE FOR
NOW. /EC/

THURSDAY THROUGH TUESDAY. USED A BLEND OF ENSEMBLES AND MAV.
INCREASED THE POPS...LOOKS LIKE THE AREA WILL BE WET OVER THE
WEEKEND. THERE ARE A FEW DIFFERENCES IN THE MODELS...BUT RAIN
CHANCES LOOKED GOOD ON THE GFS AND EUROPEAN. TEMPERATURES WERE
GOOD...STUCK WITH THE MAV.

MODELS AGREE A SHORTWAVE WILL SWING ACROSS THE CENTRAL PLAINS ON
THURSDAY. AS THE TROUGH AXIS SWINGS THROUGH THE CWA...A FEW SHOWERS
AND THUNDERSTORMS WILL DEVELOP...MAINLY ACROSS THE NORTHERN ZONES.
THE NAM WAS A BIT FASTER...WITH THE RAIN GENERALLY OVER BY 21Z. LEFT
SMALL RAIN CHANCES IN THE NORTHEAST THURSDAY EVENING. THE MODELS
CAME IN GENERALLY DRY EARLY FRIDAY. HOWEVER...THE MODELS DIFFER ON
THE TIMING OF THE FRONT FRIDAY AFTERNOON. LEFT SMALL RAIN CHANCES IN
THROUGH THE DAY. COULD SEE WARM ADVECTION TYPE SHOWERS AHEAD OF THE
BOUNDARY. DEWPOINTS WILL BE BACK INTO THE LOWER AND MID 60S BY THE
AFTERNOON. WILL STICK WITH THE BOUNDARY MOVING IN EARLY SATURDAY AND
QUICKLY MOVING EAST. THE GFS HAS A DEEPENING SURFACE LOW AND UPPER
LOW PULLING A COLD FRONT THROUGH ON SUNDAY. THE EUROPEAN SUGGESTS
THE FIRST BOUNDARY WILL BE MORE SIGNIFICANT. WILL STICK WITH THE
SLOWER GFS AND KEEP THE BETTER RAIN CHANCES IN FOR SUNDAY. MODELS
SUGGEST THE BEST MOISTURE AND INSTABILITY WILL BE OVER THE EASTERN
ZONES SUNDAY. WITH TWO DAYS OF CLOUDS AND RAIN OVER THE WEST...THE
EAST MAY BE MORE FAVORABLE. FOR NOW WILL CONTINUE SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. /07/

&&

.AVIATION...THE POSSIBILITY FOR IFR CONDITIONS DUE TO CONVECTION
WILL CONTINUE TO BE POSSIBLE FOR JAN...AND POSSIBLY GTR. MOST OF THE
ACTIVITY HAS MOVED SOUTH OF GLH AND GWO.  THIS ACTIVITY IS EXPECTED
TO BEGIN TO DIMINISH AS WE GO THROUGH THE NEXT COUPLE OF HOURS. THIS
WILL LEAVE THE AREA QUIET DURING THE OVERNIGHT HOURS WITH SKIES
BEGINNING TO CLEAR.  HOWEVER...THERE WILL EXIST A POTENTIAL FOR FOG
TO BRING IFR TO LIFR FLIGHT CATEGORIES TO MOST SITES DURING THE
EARLY MORNING HOURS.  THIS SHOULD LIFT SHORTLY AFTER SUNRISE...AND
SHOULD LEAVE VFR FLIGHT CATEGORIES PREVAILING THROUGH THE REMAINDER
OF THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  85  61  80 /  51  16  10  32
MERIDIAN      57  85  59  80 /  44   7   5  27
VICKSBURG     62  85  64  80 /  37  26  16  33
HATTIESBURG   60  85  62  82 /  21  19  11  11
NATCHEZ       63  83  63  82 /  18  37  24  16
GREENVILLE    60  85  64  77 /  32  24  27  55
GREENWOOD     59  86  63  77 /  35  14  15  55

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

14/BB
Hazardous weather outlook, Apr 22, 2:55 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT TUE APR 22 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
255 PM CDT TUE APR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER
WESTERN MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST ARKANSAS
THIS AFTERNOON AND EVENING. THE MAIN RISK OF SEVERE WEATHER WILL BE
ALONG AND WEST OF A LINE FROM WINONA TO MONTICELLO. HAIL TO QUARTER
SIZE AND DAMAGING WINDS TO 60 MPH WILL BE THE PRIMARY RISK WITH
SEVERE STORMS...ALTHOUGH THE MOST INTENSE STORMS COULD PRODUCE GOLF
BALL SIZED HAIL AND WIND GUSTS OF 70 TO 80 MPH.

A BAND OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM CENTRAL
ARKANSAS TO FAR NORTHWEST MISSISSIPPI AT MID AFTERNOON. THIS
ACTIVITY WILL CONTINUE TO MOVE SOUTH ACROSS NORTHERN MISSISSIPPI AND
SOUTHEAST ARKANSAS INTO THE EARLY EVENING HOURS. THE ATMOSPHERE
AHEAD OF THIS COMPLEX OF STORMS IS VERY UNSTABLE...AND WILL SUPPORT
THE ACTIVITY REMAINING STRONG TO SEVERE. THE MOST INTENSE ACTIVITY
SHOULD BE ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR WHERE THE AIR
IS MOST UNSTABLE. OTHER SCATTERED STRONG TO SEVERE STORMS MAY ALSO
DEVELOP AHEAD OF THE STORMS ACROSS MUCH OF NORTHEAST LOUISIANA...
SOUTHEAST ARKANSAS AND WESTERN MISSISSIPPI IN THE MOIST AND UNSTABLE
AIR ALREADY IN PLACE.

WHILE THE ACTIVITY WILL DIMINISH AFTER SUNSET...A FEW STRONG TO
SEVERE STORMS MAY BE POSSIBLE THROUGH THE NIGHT...MAINLY OVER
NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI...SOUTH OF INTERSTATE
20 AND WEST OF INTERSTATE 55. ISOLATED STRONG TO SEVERE STORMS WILL
BE POSSIBLE AGAIN ON WEDNESDAY ALONG AND WEST OF INTERSTATE 55.

IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE INTO TONIGHT. STORMS WILL BE SLOW MOVING AND COULD
DUMP GREATER THAN 2 INCHES OF RAIN IN AN HOUR. THIS COULD LEAD TO
MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS THE
PONDING OF WATER ON AREA ROADS. THIS IS ESPECIALLY A CONCERN ALONG
THE MISSISSIPPI RIVER AND THOSE TRIBUTARIES THAT ARE HIGH OR IN
FLOOD DUE TO BACKWATER. THIS INCLUDES AREAS ALONG THE YAZOO...BIG
SUNFLOWER...AND BLACK RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THIS AFTERNOON AND EVENING.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

08

In the hours before

Local storm report, Apr 22, 6:46 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             4 W EDINBURG            32.80N 89.40W
04/22/2008  E0.75 INCH       LEAKE              MS   EMERGENCY MNGR

&&

GERARD
Local storm report, Apr 22, 7:37 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             TRANSYLVANIA            32.68N 91.18W
04/22/2008  E0.75 INCH       EAST CARROLL       LA   PUBLIC

            REPORTED BY STORE. LASTED 15 MINUTES.

&&

GERARD
Local storm report, Apr 22, 7:43 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             THORNTON                33.08N 90.32W
04/22/2008  E0.50 INCH       HOLMES             MS   PUBLIC

            HAIL A LITTLE SMALLER THAN A PENNY REPORTED BY GROCERY.

&&

GERARD
Local storm report, Apr 22, 8:07 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             2 S TOPEKA              31.39N 90.19W
04/22/2008  E1.50 INCH       LAWRENCE           MS   PUBLIC

            ON TOPEKA-JAYESS ROAD ABOUT HALFWAY BETWEEN JAYESS AND
            TOPEKA. REPORTED BY JAYESS STORE.

&&

GERARD
Local storm report, Apr 22, 8:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
822 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             GEORGETOWN              31.87N 90.16W
04/22/2008  E0.75 INCH       COPIAH             MS   EMERGENCY MNGR

&&

GERARD
Local storm report, Apr 22, 8:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
832 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             2 SE MIDNIGHT           33.03N 90.55W
04/22/2008  E0.88 INCH       HUMPHREYS          MS   LAW ENFORCEMENT

0335 PM     HAIL             INDIANOLA               33.45N 90.64W
04/22/2008  E1.75 INCH       SUNFLOWER          MS   LAW ENFORCEMENT

            REPORTED BY INDIANOLA PD

0342 PM     HAIL             BELZONI                 33.18N 90.49W
04/22/2008  E1.00 INCH       HUMPHREYS          MS   LAW ENFORCEMENT

0352 PM     HAIL             1 N BELZONI             33.19N 90.49W
04/22/2008  E0.88 INCH       HUMPHREYS          MS   TRAINED SPOTTER

            HAS BEEN OCCURRING FOR 15 MINUTES...AND STILL OCCURRING

0405 PM     HAIL             DREW                    33.81N 90.53W
04/22/2008  E0.88 INCH       SUNFLOWER          MS   LAW ENFORCEMENT

            DIME TO NICKEL SIZED HAIL REPORTED BY DREW PD.

0422 PM     FLASH FLOOD      BELZONI                 33.18N 90.49W
04/22/2008                   HUMPHREYS          MS   LAW ENFORCEMENT

            FLOODING REPOTED IN SEVERAL AREAS ACROSS NORTHERN
            HUMPHREYS COUNTY. WATER FLOWING ACROSS AT LEAST ONE
            ROAD...WATER ALSO IN YARDS OF SEVERAL HOMES.

0435 PM     HAIL             1 N HOLCOMB             33.78N 89.98W
04/22/2008  E0.88 INCH       GRENADA            MS   TRAINED SPOTTER

            ALSO STRONG WINDS IN HOLCOMB.

0445 PM     TSTM WND DMG     4 N GRENADA             33.84N 89.81W
04/22/2008                   GRENADA            MS   TRAINED SPOTTER

            POWERLINES DOWN ALONG THE LEVEE AT GRENADA LAKE

0455 PM     TSTM WND DMG     3 NNE BLACK HAWK        33.37N 89.99W
04/22/2008                   CARROLL            MS   LAW ENFORCEMENT

            TREES DOWN ACROSS HWY 17

0505 PM     HAIL             THORNTON                33.08N 90.32W
04/22/2008  E0.50 INCH       HOLMES             MS   PUBLIC

            HAIL A LITTLE SMALLER THAN A PENNY REPORTED BY GROCERY.

0510 PM     FLASH FLOOD      5 N BELZONI             33.25N 90.49W
04/22/2008                   HUMPHREYS          MS   LAW ENFORCEMENT

            SIGNIFICANT FLOODING IN THE LINDALE AND WOODYARD AREAS
            ALONG HWY 7 NORTH OF BELZONI. ONE HOME BEING
            EVACUATED...SEVERAL OTHERS BEING THREATENED WITH SOME

            SANDBAGGING OCCURRING. CARPORTS OF SEVERAL HOMES FLOODED.

0510 PM     TSTM WND DMG     9 SW WINONA             33.41N 89.84W
04/22/2008                   CARROLL            MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE AREA BETWEEN CARROLLTON AND
            VAIDEN. ALSO HAD HAIL OF UNKNOWN SIZE. REPORTED BY
            CARROLL SO.

0601 PM     HAIL             4 W EDINBURG            32.80N 89.40W
04/22/2008  E0.75 INCH       LEAKE              MS   EMERGENCY MNGR

0615 PM     TSTM WND DMG     4 WSW SNYDER            33.27N 91.69W
04/22/2008                   ASHLEY             AR   EMERGENCY MNGR

            TREE DOWN ACROSS ROAD AND HAIL OF UNKNOWN SIZE AT MIST
            COMMUNITY. REPORT THAT SOME HAIL DAMAGE OCCURRED.

0619 PM     HAIL             4 SE EDINBURG           32.75N 89.30W
04/22/2008  E1.00 INCH       NESHOBA            MS   LAW ENFORCEMENT

            DIME TO QUARTER SIZED HAIL IN THE HOPE COMMUNITY.
            REPORTED BY NESHOBA COUNTY 911.

0700 PM     HAIL             GEORGETOWN              31.87N 90.16W
04/22/2008  E0.75 INCH       COPIAH             MS   EMERGENCY MNGR

0724 PM     HAIL             TRANSYLVANIA            32.68N 91.18W
04/22/2008  E0.75 INCH       EAST CARROLL       LA   PUBLIC

            REPORTED BY STORE. LASTED 15 MINUTES.

0800 PM     HAIL             2 S TOPEKA              31.39N 90.19W
04/22/2008  E1.50 INCH       LAWRENCE           MS   PUBLIC

            ON TOPEKA-JAYESS ROAD ABOUT HALFWAY BETWEEN JAYESS AND
            TOPEKA. REPORTED BY JAYESS STORE.

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:04 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln26 min
Apr 22, 7:04 PM CDTSevere Thunderstorm WarningJANLeake, Scott26 min
Apr 22, 7:18 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren42 min
Apr 22, 7:29 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln46 min
Apr 22, 8:16 PM CDTSevere Thunderstorm WarningJANLawrence29 min
Apr 22, 8:45 PM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Simpson30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.